Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 56, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 24, 2004, 6:00 PM CDT for Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 6:00 PM CDT (23:00 UTC)
- Expired
- Jun 24, 2004, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 15 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 242301
FFWMAF
TXC329-250200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
600 PM CDT THU JUN 24 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MIDLAND COUNTY IN WEST TEXAS
* UNTIL 900 PM CDT
* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS MUCH OF SOUTHERN
AND EASTERN MIDLAND COUNTY. MOVEMENT WAS EAST AT 5 TO 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
VALLEY VIEW...
GREENWOOD...
SPRABERRY...
DO NOT DRIVE ACROSS FLOODED ROADS.
TO REPORT FLOODING... CALL THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3185 10228 3166 10229 3166 10178 3208 10178
3209 10198 3188 10205
$$2 follow-up statements
000
WGUS74 KMAF 250035
FFSMAF
TXC329-250200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
735 PM CDT THU JUN 24 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM CDT FOR MIDLAND
COUNTY...
...MIDLAND EMERGENCY OPERATIONS CENTER ADVISING RESIDENTS TO AVOID
UNNECESSARY TRAVEL IN THE CITY OF MIDLAND...
AT 724 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
ALONG WADLEY AVENUE IN MIDLAND. THUNDERSTORMS PRODUCING HEAVY RAINFALL
EXTENDED ACROSS SOUTHERN MIDLAND COUNTY...AND WERE MOVING SLOWLY
NORTH AT 5 MPH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3185 10228 3166 10229 3166 10178 3208 10178
3209 10198 3188 10205
$$000
WGUS74 KMAF 250151
FFSMAF
TXC329-250200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
851 PM CDT THU JUN 24 2004
...A FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 900 PM CDT FOR
MIDLAND COUNTY...
AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAINFALL HAVE MOVED OUT OF MIDLAND
COUNTY...AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO MODERATE
RAINFALL OVER THE CITY OF MIDLAND...AND MUCH OF MIDLAND COUNTY...
WHICH WILL HINDER FLOODING WATERS FROM RECEDING QUICKLY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3185 10228 3166 10229 3166 10178 3208 10178
3209 10198 3188 10205
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:30 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT THU JUN 24 2004 .SHORT TERM... 3H UPPER LOW LOOKS TO BE IN SW NM MVG E...SHRTWV TROF ALSO NOTED LIFTING NE INTO W CENTRAL TX. SB INSTABILITY AXIS LOOKS TO BE FOCUSED ALONG A HOBBS...TO PECOS...TO BIG BEND LINE AS INDICATED BY MSAS LI/S AND DEVELOPMENT SEEN ON KMAF RADAR. HEAVY RAIN ASSOCD WITH THESE STORMS LOOKS TO BE PRIMARY CONCERN AND SLOW MVG STORM DEVELOP WITHIN PW/S OVER AN INCH. SCT POPS APPROPRIATE ACRS TRANS PECOS AND PROBABLY MOST PB THIS EVENING. AREAS OF RN COOLED AIR AND DWPNTS N60 OVERNIGHT WILL FAVOR TEMPS IN THE MID TO UPPER 60S ACRS PB. OTHERWISE COLD FRONT PUSHING INTO THE PANHANDLE TONIGHT EXPECTED TO REMAIN N OF CWFA THRU 12Z FRI WITH LIGHTISH SE WINDS. .LONG TERM... THE AREA WILL GENERALLY REMAIN UNDER THE RIDGE THROUGH MOST OF THE FORECAST PERIOD WITH FAIRLY HIGH MOISTURE CONTENT IN THE LOWER LAYERS. WEAK DISTURBANCES WILL MOVE SLOWLY ACROSS THE REGION IN WEAK MID AND UPPER LEVEL FLOW. HAVE INCREASED THE POPS OVER THE MOUNTAINS AND NORTHERN SECTIONS TOMORROW. EXPECT DIURNAL CONVECTION AGAIN OVER THE MOUNTAINS DURING THE DAY ON FRIDAY. EXPECT AN OUTFLOW BOUNDARY/COLD FRONT TO MOVE INTO THE AREA BY AROUND NOON ON FRIDAY WHICH WILL PROVIDE A FOCUS FOR CONVECTION TO INITIATE FROM. WILL ALSO HAVE A WEAK DISTURBANCE MOVING THROUGH IN LIGHT NORTHWEST FLOW TO HELP WITH LARGE-SCALE LIFT. THE ONLY OTHER CHANGE TO POPS OVER THE WEEKEND WAS TO INCREASE THE PERMIAN BASIN TO SLIGHT CHANCE ON SATURDAY. HAVE CONTINUED THE TREND OF LOWERING HIGHS FROM THE PREVIOUS FORECAST THROUGH THE WEEKEND WITH THE EXPECTED CLOUD-COVER...MOISTURE..AND POSSIBLE PRECIP. HAVE INCREASED POPS IN THE TUE/WED TIMEFRAME AS IT LOOKS LIKE WE WILL STAY IN THIS MOIST...UNSTABLE ENVIRONMENT WITH WEAK SHORTWAVES MOVING THROUGH. ONLY INCREASED TO SLIGHT CHANCE AT THIS TIME HOWEVER...SINCE WE ARE STILL 5 DAYS AWAY. MADE NO OTHER SIGNIFICANT CHANGES IN THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 89 68 88 / 20 30 30 20 CARLSBAD NM 64 91 66 91 / 20 20 20 20 DRYDEN TX 68 88 70 89 / 30 20 20 20 FORT STOCKTON TX 66 90 68 90 / 30 20 20 20 GUADALUPE PASS TX 63 84 64 84 / 20 20 20 20 HOBBS NM 64 90 64 89 / 30 30 30 20 MARFA TX 55 84 59 85 / 40 30 30 20 MIDLAND INTL AIRPORT TX 67 89 68 89 / 30 20 20 20 ODESSA TX 67 89 68 90 / 30 20 20 20 WINK TX 69 94 70 94 / 30 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 49/20
Hazardous weather outlook, Jun 24, 4:38 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 438 PM CDT THU JUN 24 2004 UPDATED TO ADD MENTION OF SEVERE THUNDERSTORMS NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 438 PM CDT (338 PM MDT) THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THURSDAY EVENING. A FEW OF THESE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL MAY PRODUCE LOCALIZED FLOODING OF ARROYOS...DRAWS...AND OTHER LOW LYING AREAS. LASTLY...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN AND NEAR ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:13 PM CDT | Flash Flood Warning | MAF | Midland | 2 hr |
| Jun 24, 5:18 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 42 min |
| Jun 24, 6:06 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.